What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Feb 11, 4:26 AM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Feb 11, 4:26 AM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service New Orleans LA
426 AM CST Thu Feb 11 2021
.SHORT TERM (Today through Saturday)...
Current surface analysis shows a cold front draped along a line
from Lake Charles to Natchez to Jackson. Overnight convection
continues across the CWA which is still well within the warm
sector with quite high dewpoints of mid/upper 60s in place. The
warmer low levels with cooler mid/upper levels means that there's
sufficient CAPE to support thunderstorms. Looking at the 00Z LIX
sounding shows that any storms will be elevated with bases
probably 10k+. Thus, no strong wind potential but the strongest
storms could produce small hail with such cold core mid levels.
Previous meso models showed that local nocturnal would possibly
dissipate or shift north but that's obviously not happening.
Instead, looks like it will persist along and northwest of a BTR
to MCB line until the cold front pushes in later this morning and
takes over as the main focus for convection. For those areas
southeast of that BTR to MCB line, areas of light to dense fog
will continue to be the main hazard. The previously issued Dense
Fog Advisory was trimmed slightly NW of BTR to exclude those areas
as rain should keep fog from developing.
A trough currently track eastward across southern AZ/NM will moved
into southern Texas while a more broad trough in Canada expands
south. This will cause the front in central Louisiana to slowly push
to the GOM by later this afternoon. Expect nearly 100% coverage with
a mix of showers and thunderstorms. Some areas could see an inch or
2 of rainfall throughout the day.
Steady cold air advection will keep highs on Friday down to low 40s
and 50s. Guidance suggests that overrunning moisture will continue
Friday into Saturday morning before rain shifts east. There's a
small window of opportunity for some sleet or possibly freezing rain
in southwest Mississippi. It'll be short lived as temps quickly rise
into the 40s.
MEFFER
&&
.LONG TERM (Sunday through Wednesday)...
This portion of the forecast continues to be the most challenging
for a couple reasons. Frozen precip potential and terrible model
consistency. The culprit continues to be models trying to resolve
weaker shortwaves embedded within broad troughing with bitter cold
situated to the north. Don't feel like there's much question that it
will precip over the CWA at some point early next week. It's just a
matter of whether the lower portions of the atmosphere will support
anything frozen. Looking at 1000-500mb thicknesses, the atmosphere
will be too warm as a whole. What likely translates to is snow is
extremely unlikely as the cold layer will be very shallow. Model
soundings is where we see this shallow but very cold layer move into
the CWA mainly after 21Z on Monday and remain in place through
sunrise Tuesday. In that timeframe, modified previous forecast some.
Kept sleet and freezing rain in the forecast I-12 and northward
Monday afternoon through Monday night. Warm layer above the surface,
6-8C will not support snow. Areas south of I-12 will more likely
just see rain. Probably the same for MS coast as the cold air is too
late getting there after precip exits.
Looking at the setup broadly, models' forecast track of the upper
low early next week, its quite far north for what typically produces
big snow events. The probability of sleet and freezing rain will be
so dependent on the cold air advection. Forecast confidence is about
as low as it gets for winter weather with recent poor model run to
run consistency.
MEFFER
&&
.AVIATION...
IFR conditions are the main concern this morning...mostly from dense
fog and low cigs southeast of KBTR to KMCB line. Along and NW of
that line, frequent showers and thunderstorms will be the main
impacts. That convection will slowly shift south throughout the day
as a cold front near KHEZ moves through southeast LA as well as SW
and coastal MS. IFR conditions will improve slightly by mid morning
or noon tomorrow as a front starts to approach the region. Another
round of IFR or temp VIFR with the rain and fog as the front will
push it all out just outside of the TAF period as we approach
Friday.
ABS/MEFFER
&&
.MARINE...
Increased dewpoints will keep fog impactful over coastal waters
today until a cold front currently located over central MS and LA
moves through the coastal waters. Once it does, expect those
offshore winds to persist for several days with multiple
reinforcements over the course of the next week.
MEFFER
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 63 41 48 35 / 100 70 80 60
BTR 66 43 50 41 / 100 70 80 60
ASD 73 49 56 45 / 90 60 80 70
MSY 74 51 56 47 / 90 60 80 70
GPT 72 51 58 47 / 80 60 80 70
PQL 73 51 59 48 / 80 70 80 70
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Dense Fog Advisory until 9 AM CST this morning for LAZ037-039-
040-046>050-056>072.
GM...Dense Fog Advisory until 9 AM CST this morning for GMZ530-532-
534-536-538-550-552-555-557.
MS...Dense Fog Advisory until 9 AM CST this morning for MSZ070-071-
077-080>082.
GM...Dense Fog Advisory until 9 AM CST this morning for GMZ532-534-
536-538-550-552-555-557.
&&In the hours before
Special weather statement, Feb 11, 2:58 AM CST, 5 hours 2 minutes before
Special Weather Statement
National Weather Service New Orleans LA
258 AM CST Thu Feb 11 2021
LAZ034-046>048-110945-
Iberville-Pointe Coupee-West Baton Rouge-East Baton Rouge-
258 AM CST Thu Feb 11 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST BATON ROUGE...SOUTHEASTERN
POINTE COUPEE...NORTHWESTERN IBERVILLE AND WEST CENTRAL EAST BATON
ROUGE PARISHES...
At 257 AM CST, a strong thunderstorm was located over Ramah, or 16
miles west of Port Allen, moving northeast at 20 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Baton Rouge, Baker, Maringouin, Rosedale, Grosse Tete, Ramah,
Erwinville and Brownfields.
LAT...LON 3073 9137 3071 9135 3066 9134 3065 9130
3067 9129 3055 9113 3030 9146 3042 9162
TIME...MOT...LOC 0857Z 221DEG 19KT 3042 9149Special weather statement, Feb 11, 3:45 AM CST, 4 hours 15 minutes before
Special Weather Statement
National Weather Service New Orleans LA
345 AM CST Thu Feb 11 2021
LAZ034-035-MSZ068-111030-
Pointe Coupee-West Feliciana-Wilkinson-
345 AM CST Thu Feb 11 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WEST FELICIANA...
NORTHWESTERN POINTE COUPEE PARISHES IN SOUTHEASTERN LOUISIANA AND
SOUTHWESTERN WILKINSON COUNTIES...
At 345 AM CST, a strong thunderstorm was located over Batchelor, or 7
miles northeast of Bayou Current, moving northeast at 20 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Fort Adams, Lettsworth and Batchelor.
LAT...LON 3091 9180 3105 9167 3104 9165 3097 9166
3100 9163 3102 9159 3104 9156 3107 9157
3111 9161 3115 9157 3091 9137 3075 9169
3086 9181
TIME...MOT...LOC 0945Z 227DEG 19KT 3087 9170Special weather statement, Feb 11, 4:05 AM CST, 3 hours 55 minutes before
Special Weather Statement
National Weather Service New Orleans LA
405 AM CST Thu Feb 11 2021
LAZ034>036-111045-
East Feliciana-Pointe Coupee-West Feliciana-
405 AM CST Thu Feb 11 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WEST FELICIANA...EAST
CENTRAL POINTE COUPEE AND SOUTHWESTERN EAST FELICIANA PARISHES...
At 404 AM CST, a strong thunderstorm was located over New Roads,
moving northeast at 20 mph.
Pea size hail is possible with this storm.
Locations impacted include...
New Roads, Jackson, St. Francisville, Slaughter, Wakefield and
Spillman.
LAT...LON 3098 9129 3074 9114 3070 9123 3071 9126
3068 9127 3061 9145 3071 9154
TIME...MOT...LOC 1004Z 227DEG 19KT 3069 9145Special weather statement, Feb 11, 5:11 AM CST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service New Orleans LA
511 AM CST Thu Feb 11 2021
LAZ034>036-048-MSZ068-069-111145-
East Feliciana-Pointe Coupee-East Baton Rouge-West
Feliciana-Wilkinson-Amite-
511 AM CST Thu Feb 11 2021
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WEST FELICIANA...
EASTERN POINTE COUPEE...EAST FELICIANA AND NORTHWESTERN EAST BATON
ROUGE PARISHES...SOUTHEASTERN WILKINSON AND SOUTHWESTERN AMITE
COUNTIES...
At 509 AM CST, a cluster of strong thunderstorms were centered near
Jackson, moving northeast at 20 mph.
Pea size hail is possible with these storms.
Locations impacted include...
Zachary, Jackson, St. Francisville, Clinton, Slaughter, Wilson and
Norwood.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3091 9086 3089 9085 3065 9130 3065 9131
3064 9133 3078 9141 3109 9104
TIME...MOT...LOC 1109Z 227DEG 19KT 3079 9120Special weather statement, Feb 11, 5:46 AM CST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service New Orleans LA
546 AM CST Thu Feb 11 2021
LAZ036-037-MSZ069-111215-
St. Helena-East Feliciana-Amite-
546 AM CST Thu Feb 11 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ST. HELENA...EASTERN
EAST FELICIANA PARISHES IN SOUTHEASTERN LOUISIANA AND SOUTH CENTRAL
AMITE COUNTIES...
At 546 AM CST, a strong thunderstorm was located over Clinton, moving
east at 30 mph.
Penny size hail is possible with this storm.
Locations impacted include...
Clinton, Greensburg, Felps, Darlington, Easleyville and Gillsberg.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3071 9105 3089 9110 3111 9068 3082 9060
TIME...MOT...LOC 1146Z 247DEG 24KT 3084 9099
MEFFER
Special weather statement, Feb 11, 7:22 AM CST, 38 minutes before
Special Weather Statement
National Weather Service New Orleans LA
722 AM CST Thu Feb 11 2021
LAZ036-037-048-111415-
St. Helena-East Feliciana-East Baton Rouge-
722 AM CST Thu Feb 11 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. HELENA...
SOUTHEASTERN EAST FELICIANA AND NORTHEASTERN EAST BATON ROUGE
PARISHES...
At 722 AM CST, a strong thunderstorm was located over Pride, or 9
miles south of Clinton, moving northeast at 25 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Greensburg, Darlington, Pride and Easleyville.
LAT...LON 3064 9105 3077 9105 3099 9064 3071 9061
TIME...MOT...LOC 1322Z 242DEG 24KT 3073 9099
MEFFER